Severe hepatitis associated with oxacillin therapy

Research output: Contribution to journalArticlepeer-review

12 Scopus citations

Abstract

A 6-year-old girl had fever, abdominal pain, and severe anicteric hepatitis during intravenous oxacillin therapy for staphylococcal osteomyelitis. She had greatly elevated liver enzymes, prolonged prothrombin time, leukopenia, and eosinophilia. Clinical symptoms resolved and laboratory data returned to normal after withdrawing oxacillin and substituting cefazolin. This hepatotoxicity appears to be specific to oxacillin and not to other β-lactams. Monitoring liver function tests during oxacillin therapy, especially in patients receiving prolonged treatment, may be warranted.

Original languageEnglish
Pages (from-to)650-652
Number of pages3
JournalSouthern Medical Journal
Volume95
Issue number6
DOIs
StatePublished - 2002

Fingerprint

Dive into the research topics of 'Severe hepatitis associated with oxacillin therapy'. Together they form a unique fingerprint.

Cite this